MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TT0.25F6-450
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Eye Pain (4467)
Date of Event 10/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility reported a corneal injury 1 day post thermage flx treatment.An eye shield was used for this treatment, in addition to hi tears 1.4% (polyvinyl alcohol).The patient was administered superficial anesthetic.Secondary intervention (ointments, medications, etc.) required to treat this event included an ophthalmologist treatment.The patient's current status is reported as unrecovered eye discomfort.Other treatments (besides the one reported) being performed in same area where symptoms were reported include facetip 900.The patient has not undergone any other treatments in the same symptom area within the past 90 days.The patient has not ever had prior aesthetic treatments on this area.This incident occurred at about 450 reps.The highest energy level used was 1.5 - 2.0.No system errors occurred, nor was anything out of the ordinary during treatment.Solta medical cryogen and 30 ml of coupling fluid were used during this treatment.The treatment tip surface was inspected prior to use with nothing remarkable.The treatment tip surface was not inspected during the treatment.This same individual tip has not been used to treat other patients.The reporting doctor stated that she believes there is a problem with the energy of the equipment and the probe.The treatment was performed on the patient¿s eyebrows and areas covered by the orbital bone, but not to the upper eyelid skin covering the eyeball.The facial probe that was treated on the same day was only applied to the area below the cheekbone.The doctor is unfamiliar with a scenario where the cornea was affected by the treatment energy without injecting the intraorbital skin.The doctor still doubts the adverse event was caused by a problem with the equipment probe.
 
Additional Manufacturer Narrative
The product has been requested and the investigation is underway.
 
Additional Manufacturer Narrative
The datalogs were reviewed and showed the following user errors: quantity - error id - description - percent of reps.1 - ec785 - err_treatment_tip_lifted_prematurely - 0.11%.1 - ec78b - err_treatment_tip_force_low - 0.11%.2 - ec78c - err_treatment_tip_temp_high - 0.22%.2 - ec78e - err_force_before_activation - 0.22%.In the event of a system error, customers need to intervene to proceed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.The review of the system/data logs does not indicate there is any handpiece or system issue present.Datalogs did not show any issues related to power output.Based on the evaluation of the data, the handpiece and system performed as expected.The treatment tip was returned and evaluated.The tip passed the leak and thermistor tests.The tip also passed visual inspection, as no dents, scratches, blemishes, or dielectric breakdown was observed.Functional testing was unable to be performed as the tip was used up and expired.According to thermage flx safety risk assessment, corneal abrasions are known possible harm of treatment.Solta medical provides safety considerations in the thermage flx user manual when treating the eyelids.Users must follow procedural instructions, so the treatment is performed in a safe manner.Solta medical emphasizes that only plastic ocular shields with proper sizing must be used during thermage flx treatment, in order to prevent serious eye injury from the thermal effects of the radiofrequency (rf) energy used by the system.Although metallic ocular shields may be appropriate to use with certain laser treatments of the eyelids, they are not appropriate for use with thermage as metallic ocular shields will conduct the thermal energy from thermage¿s radiofrequency (rf) energy directly to the eye, causing damage.Eye shields are not provided by solta medical.No non-conformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Evaluation of the treatment tip found no issues related to this event.This event was most likely unrelated to the thermage flx device.Eye shields are not provided by solta medical; thus, they were not returned for evaluation.Based on the available information, no causal factors could be determined and no conclusions can be drawn.No corrective action is necessary.

Brand Name
THERMAGE FLX (TG-3A) SYSTEM AND ACCESSORIES
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key18139277
Report Number3011423170-2023-00091
Device Sequence Number15467692
Product Code GEI
UDI-Device Identifier00816995021353
UDI-Public00816995021353
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT0.25F6-450
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date03/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HI TEARS 1.4%
Patient SexUnknown